MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Detachment Of Device Component (1104); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2017-02257, 2.3005168196-2017-02259, 3.3005168196-2017-02260.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod packing coils (podjs), pod8s and pod6s.It was noted that the patient anatomy was tortuous.During the procedure, while attempting to advance a podj through a non-penumbra microcatheter, the physician experienced resistance and decided to remove the podj; however, upon retraction, the podj unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached coil was removed and the coil was flushed out.After that, the microcatheter was reinserted into the patient¿s body; however, it was reported that the same issue occurred with another podj, a pod8 and a pod6.The procedure was completed using additional podj coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2017-02258.Please note that the following section was inadvertently missed on the initial mfr report and is being included on this follow-up #01 mfr report: 3005168196-2017-02258.This report is associated with mfr report numbers: 3005168196-2017-02257, 3005168196-2017-02259, 3005168196-2017-02260.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7131196
Report Number3005168196-2017-02258
Device Sequence Number2144531
Product Code HCG
UDI-Device Identifier00814548016726
UDI-Public00814548016726
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/14/2025
Device Catalogue NumberRBYPODJ45
Device Lot NumberF78713
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005